Alert archive / Puerto Rico / Small Craft Advisories in 2014

Small Craft Advisory 2, NWS JSJ

January 11, 2014

NWS JSJ issued this small craft advisory at Jan 11, 2014, 3:15 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2014, 3:15 AM CST (09:15 UTC)
Expired
Jan 11, 2014, 7:43 AM CST
In force
4 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WHCA72 TJSJ 110915
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
515 AM AST SAT JAN 11 2014

...HAZARDOUS SEAS EXPECTED INTO EARLY NEXT WEEK...

.GUSTY FRESH TRADE WINDS WILL MAINTAIN CHOPPY SEAS ACROSS MOST OF
THE OFFSHORE WATERS AND LOCAL PASSAGES AS LATE AS TUESDAY NIGHT.

AMZ715-725-111715-
/O.NEW.TJSJ.SC.Y.0002.140111T0915Z-140115T0700Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-
515 AM AST SAT JAN 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM AST WEDNESDAY. 

* WINDS...UP TO 20 KNOTS WITH FREQUENT HIGHER GUSTS.

* WAVES/SEAS...UP TO 8 FEET...HIGHEST EASTERN END.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-111715-
/O.NEW.TJSJ.SC.Y.0002.140111T0915Z-140113T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
515 AM AST SAT JAN 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM AST SUNDAY. 

* WINDS...UP TO 20 KNOTS WITH FREQUENT HIGHER GUSTS.

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ722-732-111715-
/O.EXT.TJSJ.SC.Y.0001.000000T0000Z-140115T0700Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
515 AM AST SAT JAN 11 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM AST WEDNESDAY...

* WINDS...AROUND 20 KNOTS WITH FREQUENT HIGHER GUSTS.

* SEAS...BETWEEN 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-111715-
/O.EXT.TJSJ.SC.Y.0001.000000T0000Z-140113T0700Z/
MONA PASSAGE SOUTHWARD TO 17N-
515 AM AST SAT JAN 11 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM AST MONDAY...

* WINDS...AROUND 20 KNOTS WITH FREQUENT HIGHER GUSTS.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-111715-
/O.EXT.TJSJ.SC.Y.0001.000000T0000Z-140115T1300Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
515 AM AST SAT JAN 11 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM AST WEDNESDAY...

* WINDS...AROUND 20 KNOTS WITH FREQUENT HIGHER GUSTS.

* SEAS...BETWEEN 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
179 
WHCA72 TJSJ 111343
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
943 AM AST SAT JAN 11 2014

...HAZARDOUS SEAS EXPECTED THROUGH SUNDAY MORNING...

.FRESH TRADE WINDS WILL MAINTAIN CHOPPY SEAS ACROSS MOST OF THE
OFFSHORE WATERS AND LOCAL PASSAGES THROUGH SUNDAY MORNING.

AMZ715-725-111445-
/O.CAN.TJSJ.SC.Y.0002.000000T0000Z-140115T0700Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-
943 AM AST SAT JAN 11 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

AMZ712-111445-
/O.CAN.TJSJ.SC.Y.0002.000000T0000Z-140113T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
943 AM AST SAT JAN 11 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

AMZ710-722-732-741-112145-
/O.EXT.TJSJ.SC.Y.0001.000000T0000Z-140112T1600Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
943 AM AST SAT JAN 11 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON AST SUNDAY...

* WINDS...AROUND 20 KNOTS.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 8:02 PM CST, 7 hours 13 minutes earlier.

Area forecast discussion, Jan 10, 8:02 PM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1002 PM AST FRI JAN 10 2014

.UPDATE...SHOWERS HAVE BEEN OBSERVED OVER THE LOCAL WATERS...WITH
FEW BRIEFLY AFFECTING THE LOCAL ISLANDS. ACCUMULATIONS HAS BEEN
MINIMAL. PATCHES OF LOW LEVEL MOISTURE WILL CONTINUE TO MOVE
ACROSS THE LOCAL ISLANDS FROM TIME TO TIME DURING THE NEXT COUPLE
OF DAYS. NO CHANGES TO FORECAST PACKAGE...AS FORECAST IS ON TRACK
WITH ONGOING WEATHER SITUATION.

&&

.AVIATION...XPCT VFR THRU PD...VRY SLIM CHC OF MVFR IN ISOLD SHRA AT
TJSJ/USVI/LEEWARDS. ENE TO E WINDS 15-25 KT.

&&

.MARINE...NO CHANGES TO PREVIOUS DISCUSSION. SMALL CRAFT
ADVISORIES CONTINUES IN EFFECT FOR THE OFFSHORE WATERS AND LOCAL PASSAGES.

&&

.PREV DISCUSSION... /ISSUED 303 PM AST FRI JAN 10 2014/

SYNOPSIS...UPPER LEVEL RIDGE WILL WEAKEN SLIGHTLY THROUGH MID
NEXT WEEK THEN STRENGTHEN AGAIN TOWARD THE END OF NEXT WEEK.
BERMUDA-AZORES HIGH WILL MAINTAIN TIGHT PRES GRADIENT THROUGH
EARLY TUE THEN WEAKEN.

DISCUSSION...A SFC TROF EMBEDDED IN THE EASTERLIES WILL MOVE
ACROSS THE AREA SAT NIGHT AND ENHANCE MOISTURE TRANSPORT INTO THE
REGION WITH SHOWERS BECOMING HEAVIER SAT NIGHT INTO EARLY SUN.
STILL THE RISK OF LIGHT SHOWERS SUN AND MON UNDER BRISK TRADE
WINDS AND A WEAKER SUBSIDENCE INVERSION/SLIGHTLY MORE UNSTABLE
ATMOSPHERE AS UPPER LEVEL RIDGE WEAKENS SOMEWHAT.

TRADES WEAKEN SIGNIFICANTLY TUE THROUGH THU AS BERMUDA-AZORES HIGH
WEAKENS AND A PAIR OF COLD FRONTS MOVE INTO THE ATLC. IT ALSO
TURNS DRIER LIKELY DUE TO LESS TRADE WIND CONVERGENCE. UPPER LEVEL
RIDGE THEN BUILDS/STRENGTHENS AGAIN TOWARD THE END OF NEXT WEEK.

AVIATION...VFR CONDS EXPECTED THROUGH THE FORECAST PERIOD. VCSH ARE
POSSIBLE NEAR TJSJ AND THE USVI TERMINAL LATER TODAY. BRISK ENE
WINDS AT 15-25KT WITH OCCASIONAL GUST OF 30KT THROUGH THE END OF THE
WEEK.

MARINE...FRESH TRADE WINDS THROUGH EARLY TUE WILL KEEP ROUGH
SEAS 6-8 FT. TRADES WEAKEN TUE-THU OF NEXT WEEK WITH SEAS
SUBSIDING TO LESS THAN 6 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  76  82  77 /  40  10  50  50
STT  78  77  78  77 /  20  10  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 AM AST TUESDAY FOR ANEGADA PASSAGE
     SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND USVI FROM
     10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO
     17N.

     SMALL CRAFT ADVISORY UNTIL 9 AM AST SUNDAY FOR MONA PASSAGE
     SOUTHWARD TO 17N.

&&

54/71

Nearby

Small Craft Advisories in Puerto Rico, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.